Alabama, 2019Drought in Alabama, November 1 to 19, 2019
November 1 to 19, 2019 · NWS BMX · 10 events in 10 counties and zones
Several rounds of significant rainfall and cooler temperatures during the first half of November resulted in a dramatic improvement in drought conditions across Central Alabama.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of significant rainfall and cooler temperatures during the first half of November resulted in a dramatic improvement in drought conditions across Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 31, 10:58 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1158 PM CDT Thu Oct 31 2019
.UPDATE...
For 06Z Aviation.
&&
.SHORT TERM...
/Updated at 0220 PM CDT Thu Oct 31 2019/
The cold front exited Central Alabama around 18Z, and only some
light showers remain east of Interstate 65. The rain should end by
22Z-23Z. The biggest impact on the trick-or-treaters will be the cold
and windy conditions. Temperatures are already in the 40s/50s and
will continue to drop into the upper 30s and 40s by 7 PM. NW
winds will be sustained around 10-15 mph with gusts up to 25 mph
through the remainder of the afternoon, with speeds slowly
decreasing through the evening. Make sure those little ones are
bundled up tonight! But, who are we kidding, the kids will
probably fair better with the cold than the adults. They know
there's a ton of candy out there waiting for them.
No real changes were made to the forecast beyond tonight. Lows
will once again dip into the 30s Friday night, but confidence in a
freeze is just not high enough to warrant a Freeze Watch at this
time. However, frost is definitely likely across portions of the
forecast area.
19
.LONG TERM...
/Updated at 0307 AM CDT Thu Oct 31 2019/
Friday through Wednesday...
Overall a fairly benign pattern in regards to rain potential. We
will see a second front move through on Saturday, but this front
will be dry. Southerly flow resumes on Monday night into Tuesday.
The extended models agree on the overall flow, but disagree on the
amplification. Thus the amount of precipitation is different. To
account for this added in a slight chance of rain for Tuesday
into Tuesday night timeframe. Otherwise dry and fairly seasonable
temperatures.
In regards to temperatures, Friday night will be a little tricky.
Model trends have been a touch warmer than previous, but winds
will calm down, so radiational cooling will be the highest. With
that said have opted to keep the cold wording in the HWO, but not
issue a second freeze watch. In fact it is highly possible that we
wind up going with a frost advisory versus freeze warning. Either
way, you need to take precaution for these cold temperatures.
16
&&
.AVIATION...
06Z TAF Discussion.
A cold northerly flow will prevail thru the period. Patchy clouds
will bases arnd 3000 feet agl over northeast Alabama may impact
KANB thru 08z, otherwise clear skies thru the forecast period with
north winds 5-8 kts.
58/rose
&&
.FIRE WEATHER...
A much colder and drier airmass will continue to spread across
Central Alabama in the wake of this morning's cold front. The
remaining showers in the east will exit by this evening with dry
conditions persisting area wide through the weekend. Minimum RH
values will remain above 30 percent.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 29 55 33 56 34 / 0 0 0 0 0
Anniston 30 56 34 57 35 / 10 0 0 0 0
Birmingham 32 56 35 57 36 / 0 0 0 0 0
Tuscaloosa 33 55 35 57 36 / 0 0 0 0 0
Calera 32 56 34 58 35 / 0 0 0 0 0
Auburn 33 58 37 60 37 / 10 0 0 0 0
Montgomery 35 60 37 61 38 / 10 0 0 0 0
Troy 34 59 37 62 37 / 10 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
Freeze Warning until 9 AM CDT Friday for the following counties:
Blount...Calhoun...Cherokee...Clay...Cleburne...Etowah...
Fayette...Jefferson...Lamar...Marion...Pickens...Randolph...
Shelby...St. Clair...Talladega...Tuscaloosa...Walker...Winston.
&&
Hazardous weather outlook, Oct 31, 2:07 AM CST, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
307 AM CDT Thu Oct 31 2019
ALZ011>015-017>050-011115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
307 AM CDT Thu Oct 31 2019
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
Temperatures are expected to fall to near or just below freezing for
the northern areas of Central Alabama Friday morning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Temperatures may drop to near or just below freezing for the
northern areas of Central Alabama Saturday and Sunday mornings.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not expected
at this time.
Drought, Shelby
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Chilton
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Chilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Coosa
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Coosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Tallapoosa
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Randolph
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Elmore
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Elmore forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Lee
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
Drought, Macon
- When
- November 1, 12:00 AM CST to November 19, 12:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Beneficial rainfall during the first half of November caused the drought intensity to fall below severe (D2) criteria.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lakeshore Flood in New York, November 1 to 3, 2019$18 million · 52 kt wind · 26 events
- Flooding in Michigan, November 1 to 30, 2019$24 million · 8 events
- Flash Flood and Flooding in New York, November 1 to 5, 2019$2.0 million · 52 kt wind · 59 events
- Flash Flooding and Flooding in Vermont, November 1, 2019$4.8 million · 26 events
- Flash Flood and Flood in New York, November 1, 2019$2.3 million · 60 kt wind · 11 events
- Flash Flooding and Flooding in New York, November 1 to 2, 2019$915,000 · 4 events
- Strong Wind in New York, November 1, 2019$600,000 · 9 events
- Strong Wind in New Jersey, November 1, 2019$150,000 · 3 events
- Drought in Georgia, November 1 to 30, 201950 events
- High Wind in Connecticut, November 1, 2019$100,000 · 56 kt wind · 2 events
- Strong Wind in Connecticut, November 1, 2019$100,000 · 2 events
- High Wind in New York, November 1, 2019$100,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865857, 865858, 865859, 865860, 865861, 865862, 865863, 865864, 865865, 865866.